Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at May 30, 2022, 4:12 AM CDT for 14 counties in Missouri; 7 counties in Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 4:12 AM CDT (09:12 UTC)
- Expired
- May 30, 2022, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
527 WWUS73 KEAX 300912 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 412 AM CDT Mon May 30 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-301800- /O.NEW.KEAX.WI.Y.0007.220530T0912Z-220530T1800Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 412 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
623 WWUS73 KEAX 301541 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1041 AM CDT Mon May 30 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-302100- /O.EXT.KEAX.WI.Y.0007.000000T0000Z-220530T2100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1041 AM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
844 WWUS73 KEAX 302056 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 356 PM CDT Mon May 30 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-302200- /O.EXP.KEAX.WI.Y.0007.000000T0000Z-220530T2100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 356 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... The wind advisory for the area will be allowed to expire at 4 pm; however, isolated wind gusts to 40 mph will be possible north of interstate 70 across eastern Kansas/western Missouri for the next hour or two. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at May 29, 11:18 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 29, 11:18 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1118 PM CDT Sun May 29 2022 .Discussion... Issued at 300 PM CDT SUN MAY 29 2022 Key Points: * Warm and windy conditions continue through the remainder of the holiday weekend. * A brief shower or storm is possible Monday morning- mainly north of I-70. * Active period for weather Monday night into Tuesday. Could see rounds of storms, with large hail, damaging winds, tornadoes and flash flooding possible. Detailed discussion... Standing upper level trough across the western US will send periodic waves of weather into the plains over the next few days. At the surface, deepening surface low across western Kansas is expected to lift north tonight. Ahead of this low, strong southerly flow is expected with 40-50 knot low level jet feeding northward to the warm front extending across central Nebraska northeast into Minnesota. Weak short wave is expected to rotate around the upper low tonight leading to waves of convection along the warm front overnight. Farther south, models are hinting at n-s oriented axis of increasing 850-700 mb theta-e approaching eastern Kansas after 09Z Monday. With the approaching disturbance, GFS and Canadian are suggesting the potential for a round of elevated showers and thunderstorms. These storms would likely be quite elevated and with dry sub cloud layer, impacts at the surface will mainly be gusty winds and perhaps a brief shower. Strong area of low pressure is expected to lift north across the eastern Dakotas on Monday. Attendant cold front/dry line will serve as additional focusing mechanisms for rounds of thunderstorms across central and eastern Nebraska. Front is expected to approach northwestern Missouri early in the evening, but then potentially stall. With the approaching front, could see the potential for a few storms across northwestern Missouri in the later afternoon/early evening. Chances increase in the evening hours as low level jet increases across the southern plains and convergence increases along the front. With 1500-2500 J/kg of CAPE and 50+ knots of bulk shear, any storm that is able to develop will likely be severe. In addition, deep warm cloud depths, high pwat values and short MBE vectors suggest the potential for flash flooding. Details heading into Monday night are still a bit sketchy with quite a bit of uncertainty among the various solutions. Models are hinting that outflow from convection upstream may try to surge southward Monday evening, and with the atmosphere largely capped atmosphere ahead of the front, convective/severe potential may become somewhat limited. As the main cold front moves through the area on Tuesday, looking at a renewed chance of severe weather as the atmosphere re- destabilizes. Still looking at strong shear along with 2500-3500 J/kg of SB CAPE, suggesting the potential for all modes of severe weather Tuesday afternoon into the early evening hours. Potential of showers behind the front lingers into Wednesday and possibly Thursday as longstanding trough to the west breaks down and the last few waves cut across the center of the country in zonal flow. Behind the front on Tuesday, much cooler conditions are expected Wednesday- Saturday. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1118 PM CDT SUN MAY 29 2022 Breezy VFR conditions persist through the period. Gusty southerly winds continue through the overnight hours. Winds accelerate after sunrise tomorrow remaining out of the south at around 20 kts with gusts peaking during the afternoon around 30-35 kts. A small boundary and a couple subtle shortwaves may bring some passing showers tomorrow morning and again tomorrow evening mainly north of I-70. The greater chances for showers and thunderstorms are expected as a cold front approaches from the NW overnight Monday into Tuesday just outside of this TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...Pesel
Hazardous weather outlook, May 29, 1:06 PM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 106 PM CDT Sun May 29 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301815- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 106 PM CDT Sun May 29 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Strong southerly winds today with gusts up 40 mph. A few gusts up to 45 mph possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms possible across northeast Kansas and northwest Missouri Monday night after 9 PM. Damaging winds, large hail, and a few tornadoes are possible. Strong to severe storms also possible Tuesday between noon and 7 PM across eastern Kansas and the northwest half of Missouri. Damaging winds, large hail, and flash flooding are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:06 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 24 min |
| May 30, 6:26 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 22 min |
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.